Arkansas, 2007

Hail and Damaging Winds in Arkansas, October 17, 2007

October 17, 2007 · NWS TSA · 17 events in 6 counties and zones

Warm, moist, and very unstable air was in place across northwestern Arkansas ahead of the dry line, which moved into central Oklahoma during the afternoon. Several different waves of thunderstorms formed and moved across the region beginning in the afternoon of the 17th and ending in the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Warm, moist, and very unstable air was in place across northwestern Arkansas ahead of the dry line, which moved into central Oklahoma during the afternoon. Several different waves of thunderstorms formed and moved across the region beginning in the afternoon of the 17th and ending in the evening. Very strong wind shear had also developed through a large depth of the atmosphere, which supported organized thunderstorms and even supercells. The most widespread damage occurred as a result of a squall line that developed on the dry line to the west and moved into northwestern Arkansas during the evening. Embedded bow echo thunderstorms and supercells resulted in numerous reports of large hail and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 17, 3:01 PM CST, 9 minutes earlier.

Area forecast discussion, Oct 17, 3:01 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT WED OCT 17 2007

.MESOSCALE UPDATE...
THUNDERSTORMS HAVE BECOME MORE SURFACED BASED
MOVING INTO TULSA AS EXPECTED AND WE ARE RECEIVING
NUMEROUS REPORTS OF DOWNED POWER LINES IN TULSA...
WITH A MEASURED GUST TO 62 MPH IN WEST TULSA.
THIS LINE OF STORMS CROSSING TULSA WILL CONTINUE
TO BE SEVERE...WITH THE OTHER STORMS IN THE CWA
ALSO LIKELY TO GAIN SEVERE WEATHER POTENTIAL.

DISCRETE CELLS HAVE DEVELOPED IN CENTRAL OKLAHOMA
WITH ADDITIONAL CELLS LIKELY TO DEVELOP FURTHER SOUTH
OVER THE NEXT 3 HOURS.  THESE CELLS WILL MOVE
INTO EASTERN OKLAHOMA THIS EVENING AS
THE WIND PROFILES CONTINUE TO BECOME INCREASINGLY
FAVORABLE FOR TORNADOES.

THE MAJOR SEVERE WEATHER OUTBREAK IS BEGINNING.
SIGNIFICANT WIND DAMAGE...VERY LARGE HAIL AND TORNADOES
ARE LIKELY WITH THE POTENTIAL FOR STRONG TORNADOES
AS WELL.

THE STORM IN THE NORTH SIDE OF THE OKLAHOMA CITY
METRO AREA EXTRAPOLATES TO SOUTHWEST PAWNEE COUNTY
JUST AFTER 5PM.  THIS STORM WILL HAVE A CHANCE TO
INTERACT WITH THE BOUNDARY FROM THE PREVIOUS STORMS
AND THIS WILL ENHANCE ITS TORNADO POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Oct 17, 10:54 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1154 AM CDT WED OCT 17 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1153 AM CDT WED OCT 17 2007

...A TORNADO OUTBREAK IS EXPECTED ACROSS PARTS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS LATER TODAY AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....AFTER 12PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW.

DISCUSSION...
SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA
DURING THE AFTERNOON.  INITIALLY THE STORMS HAVE BEEN
ELEVATED...BUT WILL BECOME MORE SURFACE BASED.
THIS INCREASES THE POTENTIAL THAT DAMAGING WINDS WILL ALSO
DEVELOP WITH THESE STORMS...AND AS WIND PROFILES CONTINUE
TO IMPROVE THIS AFTERNOON...SOME TORNADO RISK WILL ALSO
DEVELOP WITH THESE STORMS.

DURING THE AFTERNOON...SUPERCELL THUNDERSTORMS WILL DEVELOP
IN CENTRAL OKLAHOMA AS THE DRY LINE ADVANCES EASTWARD.  THESE
STORMS WILL MOVE INTO EASTERN OKLAHOMA AFTER 5PM.  WIND AND
INSTABILITY PARAMETERS OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WILL BE VERY FAVORABLE FOR SEVERE WEATHER AS THESE
STORMS MOVE INTO THE REGION...INCLUDING A SIGNIFICANT
RISK FOR TORNADOES...HAIL TO BASEBALL SIZE AND WIND GUSTS
TO 75 MPH.

RATHER THAN A SOLID LINE OF STORMS FORMING...THE STORMS
MAY STAY CELLULAR FOR SOMETIME INTO THE EVENING...WHICH
PROLONGS THE WINDOW OF OPPORTUNITY FOR TORNADO FORMATION.
THERE IS THE POTENTIAL FOR LONG-TRACK STRONG TORNADOES.

SCATTERED SUPERCELL STORMS ARE EXPECTED TO DEVELOP ACROSS
THE LENGTH OF EASTERN OKLAHOMA THIS EVENING AND MOVE INTO
NORTHWEST ARKANSAS LATE THIS EVENING WITH THE CONTINUED
RISK FOR SIGNIFICANT SEVERE WEATHER...INCLUDING THE RISK
OF A STRONG TORNADO.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT
SEVERE WEATHER EVENTS IN THE AREA.  ACTIVATION OF THE
REGIONAL SKYWARN NETWORK WILL OCCUR THIS AFTERNOON.
LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE
STORMS.  EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY
SPOTTER OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH
PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER
SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY
NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Oct 17, 1:45 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT WED OCT 17 2007

OKZ054>056-060-061-064>067-070-172030-
CREEK OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE
OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
245 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...WESTERN WAGONER...WESTERN ROGERS...WESTERN NOWATA...
     WASHINGTON...EASTERN OSAGE...EASTERN CREEK AND TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND EASTERN OKFUSKEE

AT 245 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF HULAH TO 5 MILES NORTH OF
CLEARVIEW...MOVING NORTHEAST AT 50 MPH.

A LARGE PORTION OF OKMULGEE...NORTHWESTERN MUSKOGEE...WESTERN
WAGONER...WESTERN ROGERS...WESTERN NOWATA...WASHINGTON...EASTERN
OSAGE...EASTERN CREEK...EASTERN OKFUSKEE AND TULSA COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 330 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

TORNADO WATCHES ARE ALSO IN EFFECT FOR THESE SAME AREAS THIS
AFTERNOON.

LAT...LON 3556 9567 3556 9583 3547 9585 3547 9588
      3538 9587 3538 9621 3700 9611 3700 9557
TIME...MOT...LOC 1945Z 229DEG 45KT 3702 9602 3552 9612
Special weather statement, Oct 17, 2:11 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED OCT 17 2007

OKZ064-066-172045-
CREEK OK-OKMULGEE OK-
311 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE AND EASTERN CREEK

AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF SLICK...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...SLICK...KIEFER...
KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 10 PM CDT.

LAT...LON 3605 9603 3604 9602 3594 9603 3564 9629
      3566 9643 3608 9621 3609 9603
TIME...MOT...LOC 2011Z 214DEG 49KT 3572 9632
Special weather statement, Oct 17, 2:22 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT WED OCT 17 2007

OKZ064>066-172045-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
322 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE AND SOUTHEASTERN CREEK

IN EAST CENTRAL OKLAHOMA
     EASTERN OKFUSKEE

AT 322 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS CENTERED 3 MILES EAST OF OKEMAH...MOVING NORTHEAST AT
65 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...LIBERTY...OKEMAH...CLEARVIEW...OKFUSKEE...PRESTON...BEGGS
AND HECTORVILLE.

A LARGE PORTION OF NORTHWESTERN OKMULGEE...SOUTHEASTERN CREEK AND
EASTERN OKFUSKEE COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
345 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 10 PM CDT.

LAT...LON 3585 9583 3529 9627 3543 9636 3586 9613
      3587 9583
TIME...MOT...LOC 2022Z 207DEG 58KT 3543 9627
Special weather statement, Oct 17, 2:31 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT WED OCT 17 2007

OKZ060-061-064-172115-
CREEK OK-ROGERS OK-TULSA OK-
331 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ROGERS...EASTERN CREEK AND TULSA

AT 331 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF KIEFER...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TULSA...BIXBY...JENKS...OWASSO...
GLENPOOL...SPERRY...COLLINSVILLE...MOUNDS...KIEFER AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3642 9565 3586 9590 3587 9620 3618 9603
      3618 9601 3641 9598
TIME...MOT...LOC 2031Z 210DEG 56KT 3599 9612
Special weather statement, Oct 17, 2:54 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT WED OCT 17 2007

OKZ058-172130-
OTTAWA OK-
354 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 354 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF AFTON...MOVING NORTH AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...AFTON...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3700 9474 3700 9463 3698 9460 3668 9473
      3668 9498 3701 9486 3701 9476
TIME...MOT...LOC 2054Z 197DEG 47KT 3672 9484
Special weather statement, Oct 17, 2:56 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT WED OCT 17 2007

ARZ001-OKZ063-069-172145-
ADAIR OK-BENTON AR-DELAWARE OK-
356 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND NORTHERN ADAIR

AT 356 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF BALLARD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BALLARD...WATTS...WEST
SILOAM SPRINGS...FAIRMOUNT...MILLER...SILOAM SPRINGS...SULPHUR
SPRINGS...GENTRY...MAYSVILLE...GRAVETTE...LAKE FRANCIS...GALLITIN...
SPRINGTOWN...HIGHFILL...CHEROKEE CITY...VAUGHN...DECATUR...
CENTERTON...HIWASSE AND BELLA VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3649 9411 3610 9448 3610 9454 3609 9454
      3603 9454 3601 9456 3609 9476 3649 9461
TIME...MOT...LOC 2056Z 209DEG 47KT 3613 9460

The radar

The Tulsa radar (KINX), 98 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Benton

When
October 17, 3:10 PM CST
Where
Benton County, Gentry
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.270, -94.480

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Franklin

When
October 17, 7:35 PM CST
Where
Franklin County, Peter Pender
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.350, -93.930

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Benton

When
October 17, 8:00 PM CST
Where
Benton County, Decatur
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.330, -94.450

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.

Thunderstorm Wind, Benton

When
October 17, 8:45 PM CST
Where
Benton County, Beaver Lake
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.370, -93.880

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees in the Horseshoe Bend area.

Thunderstorm Wind, Washington

When
October 17, 9:00 PM CST
Where
Washington County, Tontitown
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.180, -94.230

Thunderstorm Wind, Washington

When
October 17, 9:01 PM CST
Where
Washington County, Savoy
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.100, -94.330

Thunderstorm Wind, Benton

When
October 17, 9:25 PM CST
Where
Benton County, Beaver Lake
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.370, -93.880

Thundertorm winds estimated at 70 miles an hour blew down trees near Beaver Dam.

Thunderstorm Wind, Washington

When
October 17, 9:31 PM CST
Where
Washington County, Fayetteville Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
ASOS
Coordinates
36.000, -94.170

The automated observing equipment at Drake Field measured a 58 mile an hour wind gust. Numerous trees and power lines were downed by the strong wind across the county.

Thunderstorm Wind, Benton

When
October 17, 9:35 PM CST
Where
Benton County, 5 mi NE of Rogers
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.381, -94.056

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees in the Prairie Creek Campground area.

Thunderstorm Wind, Sebastian

When
October 17, 9:39 PM CST
Where
Sebastian County, Ft Smith
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.380, -94.420

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines across the City of Fort Smith.

Thunderstorm Wind, Crawford

When
October 17, 9:41 PM CST
Where
Crawford County, Van Buren
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.430, -94.350

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines across the City of Van Buren.

Thunderstorm Wind, Crawford

When
October 17, 9:46 PM CST
Where
Crawford County, Mountainburg
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.630, -94.170

Thunderstorm winds estimated at 70 miles an hour blew out a window of a home.

Thunderstorm Wind, Madison

When
October 17, 9:57 PM CST
Where
Madison County, 2 mi NW of Hindsville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.170, -93.875

Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.

Thunderstorm Wind, Madison

When
October 17, 10:05 PM CST
Where
Madison County, Hindsville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.150, -93.850

Thunderstorm winds estimated at 70 miles an hour split several large tree limbs and trees.

Hail, Madison

When
October 17, 10:05 PM CST
Where
Madison County, Hindsville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.150, -93.850

Thunderstorm Wind, Franklin

When
October 17, 10:28 PM CST
Where
Franklin County, Altus
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.450, -93.770

Thunderstorm winds estimated at 60 miles an hour blew down power lines causing power outages.

Thunderstorm Wind, Madison

When
October 17, 10:45 PM CST
Where
Madison County, Marble
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.130, -93.580

Thunderstorm winds estimated at 60 miles an hour blew down several large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 63379, 63380, 63381, 63382, 63383, 63384, 63385, 63388, 63393, 63397, 63400, 63401, 63404, 63402, 63405, 63406, 63407.